MAUDE Adverse Event Report: ZIMMER GMBH SIDUS® STEM-FREE SHOULDER, HUMERAL ANCHOR; PROSTHESIS, EXTREMITY

ZIMMER GMBH SIDUS® STEM-FREE SHOULDER, HUMERAL ANCHOR; PROSTHESIS, EXTREMITY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Subluxation (4525)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.3 peg mono glen sz 2 item# sagl2022 lot# 64975073 unk palacos cement.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2024-00080.
 
Event or Problem Description
It was reported that the patient underwent an initial left primary anatomical total shoulder replacement approximately 2 years ago.Subsequently, approximately one month ago the patient was converted to a left reverse total shoulder replacement due to subscapularis failure and subluxation of the humeral head; humeral component was found grossly loose.Glenoid component and humeral head were explanted.Diligence is complete and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
No products were returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.The root cause for the reported event of subscapularis failure is determined to be unrelated to the device.The rotator cuff is a group of muscles and tendons that surround the shoulder joint, keeping the head of the humerus firmly within the shallow socket of the shoulder.Rotator cuff injuries occur most often in people who repeatedly perform overhead motions or experience any sort of trauma to the shoulder.Degenerative tears can also occur because of gradual wearing down of the tendon.This degeneration naturally occurs as we age.Factors that lead to degenerative tears include repetitive stress, lack of blood supply, bone spurs, and increased age.Common symptoms of a rotator cuff tear include pain at rest or with activity, weakness, and crepitus.Typically, an anatomic shoulder is performed when the rotator cuff is stable and intact, and a reverse shoulder is performed for an insufficient rotator cuff.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial left primary anatomical total shoulder.Subsequently, approximately two years post implantation the patient was converted to a left reverse total shoulder replacement due to subscapularis failure and subluxation of the humeral head; humeral component was found grossly loose.Glenoid component and humeral head were explanted.Diligence is complete and additional information on the reported event is unavailable at this time.

Brand Name
SIDUS® STEM-FREE SHOULDER, HUMERAL ANCHOR
Common Device Name
PROSTHESIS, EXTREMITY
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18828319
Report Number0009613350-2024-00081
Device Sequence Number7786618
Product Code HSD
UDI-Device Identifier00889024397170
UDI-Public(01)00889024397170(17)311022(10)3086029
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171858
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0104555120
Device Lot Number3086029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Congenital Anomaly; Hospitalization;
Patient Age66 YR
Patient SexFemale
Patient Weight73 KG